Journal of the Mathematical Society of Japan

Van Geemen-Sarti involutions and elliptic fibrations on $K3$ surfaces double cover of $\mathbb{P}^2$

Paola COMPARIN and Alice GARBAGNATI

Full-text: Open access

Abstract

In this paper we classify the elliptic fibrations on $K3$ surfaces which are the double cover of a blow up of $\mathbb{P}^2$ branched along rational curves and we give equations for many of these elliptic fibrations. Thus we obtain a classification of the van Geemen-Sarti involutions (which are symplectic involutions induced by a translation by a 2-torsion section on an elliptic fibration) on such a surface. Each van Geemen-Sarti involution induces a 2-isogeny between two $K3$ surfaces, which is described in this paper.

Article information

Source
J. Math. Soc. Japan, Volume 66, Number 2 (2014), 479-522.

Dates
First available in Project Euclid: 23 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1398258181

Digital Object Identifier
doi:10.2969/jmsj/06620479

Mathematical Reviews number (MathSciNet)
MR3201823

Zentralblatt MATH identifier
1298.14038

Subjects
Primary: 14J28: $K3$ surfaces and Enriques surfaces
Secondary: 14J27: Elliptic surfaces 14J50: Automorphisms of surfaces and higher-dimensional varieties

Keywords
$K3$ surfaces automorphisms of $K3$ surfaces elliptic fibrations symplectic involutions van Geemen-Sarti involutions isogenies

Citation

COMPARIN, Paola; GARBAGNATI, Alice. Van Geemen-Sarti involutions and elliptic fibrations on $K3$ surfaces double cover of $\mathbb{P}^2$. J. Math. Soc. Japan 66 (2014), no. 2, 479--522. doi:10.2969/jmsj/06620479. https://projecteuclid.org/euclid.jmsj/1398258181


Export citation

References

  • M. J. Bertin and O. Lecacheux, Elliptic fibrations on the modular surface associated to $\Gamma_1(8)$, In Arithmetic and Geometry of K3 Surfaces and Calabi-Yau Threefolds, Fields Inst. Commun., 67 (2013), 153–200.
  • A. Clingher and C. F. Doran, Note on a Geometric Isogeny of $K3$ Surfaces, Int. Math. Res. Not. IMRN, 2011 (2011), 3657–3687.
  • D. Fusi, Construction of linear pencils of cubic curves with Mordell-Weil rank six and seven, Comment. Math. Univ. St. Pauli, 50 (2006), 195–205.
  • D. Fusi and A. L. Tironi, On rational elliptic surfaces with Mordell-Weil group of rank five, Boll. Unione Mat. Ital. (9), 3 (2010), 363–379.
  • B. van Geemen and A. Sarti, Nikulin involutions on $K3$ surfaces, Math. Z., 255 (2007), 731–753.
  • A. Garbagnati and A. Sarti, Symplectic automorphisms of prime order on $K3$ surfaces, J. Algebra, 318 (2007), 323–350.
  • A. Garbagnati and A. Sarti, Elliptic fibrations and symplectic automorphisms on $K3$ surfaces, Comm. Algebra, 37 (2009), 3601–3631.
  • A. Garbagnati and A. Sarti, On symplectic and non-symplectic automorphisms of $K3$ surfaces, Rev. Mat. Iberoam., 29 (2013), 135–162.
  • B. van Geemen and J. Top, An isogeny of $K3$ surfaces, Bull. London Math. Soc., 38 (2006), 209–223.
  • R. Kloosterman, Classification of all Jacobian elliptic fibrations on certain $K3$ surfaces, J. Math. Soc. Japan, 58 (2006), 665–680.
  • K. Koike, Elliptic $K3$ surfaces admitting a Shioda-Inose structure, Comment. Math. Univ. St. Pauli, 61 (2012), 77–86.
  • M. Kuwata and T. Shioda, Elliptic parameters and defining equations for elliptic fibrations on a Kummer surface, In: Algebraic Geometry in East Asia–Hanoi 2005, (eds. k. Konno and V. Nguyen-Khac), Adv. Stud. Pure Math., 50, Math. Soc. Japan, Tokyo, 2008, pp.,177–215.
  • A. Kumar, Elliptic fibrations on a generic Jacobian Kummer surface, to appear in J. Algebraic Geom., arXiv:1105.1715.
  • R. Miranda, The Basic Theory of Elliptic Surfaces, Dottorato Ric. Mat., ETS Editrice Pisa, 1989. available at http://www.math.colostate.edu/~miranda/
  • D. R. Morrison, On $K3$ surfaces with large Picard number, Invent. Math., 75 (1984), 105–121.
  • V. V. Nikulin, Factor groups of groups of automorphisms of hyperbolic forms with respect to subgroups generated by 2-reflections, J. Soviet Math., 22 (1983), 1401–1475.
  • V. V. Nikulin, Integral symmetric bilinear forms and some applications, Izv. Acad. Nauk SSSR Ser. Mat., 43 (1979), 111–177, English translation: Math. USSR-Izv., 14 (1980), 103–167.
  • V. V. Nikulin, Finite groups of automorphisms of Kählerian $K3$ surfaces, (Russian) Trudy Moskov. Mat. Obshch., 38 (1979), 75–137, English translation: Trans. Moscow Math. Soc., 38 (1980), 71–135.
  • K. Oguiso, On Jacobian fibrations on the Kummer surfaces of the product of nonisogenous elliptic curves, J. Math. Soc. Japan, 41 (1989), 651–680.
  • C. Salgado, Construction of linear pencils of cubics with Mordell-Weil rank five, Comment. Math. Univ. St. Pauli, 58 (2009), 95–104.
  • M. Schütt, Sandwich theorems for Shioda-Inose structures, Izv. Mat., 77 (2013), 211–222.
  • T. Shioda, On Mordell-Weil lattice, Comment. Math. Univ. St. Paul., 39 (1990), 211–240.
  • I. Shimada, On elliptic $K3$ surfaces, Michigan Math. J., 47 (2000), 423–446, (eprint version with the complete list arXiv:math/0505140v3 [math.AG]).
  • M. Schütt and T. Shioda, Elliptic surfaces, In: Algebraic Geometry in East Asia–Seoul 2008, (eds. J. H. Keum, S. Kondō, K. Konno and K. Oguiso), Adv. Stud. Pure Math., 60, Math. Soc. Japan, Tokyo, 2010, 51–160.
  • J. H. Silverman and J. Tate, Rational Points on Elliptic Curves, Undergrad. Texts Math., Springer-Verlag, New York, 1992.
  • I. Shimada and D.-Q. Zhang, Classification of extremal elliptic $K3$ surfaces and fundamental groups of open $K3$ surfaces, Nagoya Math. J., 161 (2001), 23–54.
  • K. Utsumi, Weierstrass equations for Jacobian fibrations on a certain $K3$ surface, Hiroshima Math. J., 42 (2012), 293–423.